MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT F8 DIALYZER FINISHED ASSY (CASE); DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT F8 DIALYZER FINISHED ASSY (CASE); DIALYZER, CAPILLARY, HOLLOW FIBER
Catalog Number 0500164A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A clinic nurse at a user facility reported that a dialyzer leaked from the membranes during pretreatment setup of a patient¿s hemodialysis treatment.A new dialyzer was used to complete the treatment.A photo of the dialyzer was provided which showed evidence of blood loss.Upon follow up, it was reported that the blood leak occurred one minute after starting treatment.The machine, a fresenius 2008k machine, alarmed appropriately with a blood leak alarm.It was unknown if fresenius bloodlines were used.The blood leak was noted as being an internal blood leak.The patient¿s estimated blood loss (ebl) was approximately 40 ml.There was no patient injury, adverse events, or medical intervention required as a result of this event.The patient was treatment completed successfully on the same machine with new supplies.The dialyzer was discarded and is not available to be returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
Plant investigation: the actual device was returned to the manufacturer for physical evaluation.A gross visual examination was performed and did not reveal any damage, defects or irregularities.As no damage was visually noted, a bubble point test was performed on the returned sample.No leaks were detected.There was no indication of any defect or leak from the fibers (membranes) as reported by the nurse.The lot history review was performed and there were no other reported complaints noted against the lot.The production record was reviewed and there was no indication of product non-acceptance or deviation in the manufacturing process potentially related to the complaint.This includes non-conformances, rework, labeling, process controls, and any other occurrence in production.The reported lot number passed pyrogen testing, was within sterilization dosage parameters and passed all release criteria.
 
Event or Problem Description
A clinic nurse at a user facility reported that a dialyzer leaked from the membranes during pretreatment setup of a patient¿s hemodialysis treatment.A new dialyzer was used to complete the treatment.Upon follow up, it was confirmed that there was no blood leak.There was no patient involvement.The patient was treatment completed successfully on the same machine with new supplies.The dialyzer was available to be returned to the manufacturer for physical evaluation.

Brand Name
F8 DIALYZER FINISHED ASSY (CASE)
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
475 west 13th street
ogden UT 84404
MDR Report Key8905330
Report Number1713747-2019-00265
Device Sequence Number2716321
Product Code FJI
UDI-Device Identifier00840861100040
UDI-Public00840861100040
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K870725
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue Number0500164A
Device Lot Number17BU04018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2019
Device Age MO
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer10/14/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008K MACHINE; FRESENIUS 2008K MACHINE
Patient Age27 YR
Patient Weight50